Alert archive / New York / Beach Hazards Statements in 2024
Beach Hazards Statement 2, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 7, 2024, 3:46 AM EDT for Chautauqua County, Erie County, New York. It took effect at Jun 7, 2024, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2024, 3:46 AM EDT (07:46 UTC)
- In effect from
- Jun 7, 2024, 11:00 AM EDT
- Expired
- Jun 7, 2024, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WHUS41 KBUF 070746 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 346 AM EDT Fri Jun 7 2024 NYZ010-019-085-071600- /O.NEW.KBUF.BH.S.0002.240607T1500Z-240608T0300Z/ Northern Erie-Chautauqua-Southern Erie- 346 AM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
223 WHUS41 KBUF 071556 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1156 AM EDT Fri Jun 7 2024 NYZ010-019-085-080000- /O.CON.KBUF.BH.S.0002.000000T0000Z-240608T0300Z/ Northern Erie-Chautauqua-Southern Erie- 1156 AM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Reynolds
388 WHUS41 KBUF 072322 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 722 PM EDT Fri Jun 7 2024 NYZ010-019-085-080300- /O.CON.KBUF.BH.S.0002.000000T0000Z-240608T0300Z/ Northern Erie-Chautauqua-Southern Erie- 722 PM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
009 WHUS41 KBUF 080232 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1032 PM EDT Fri Jun 7 2024 NYZ010-019-085-080345- /O.EXP.KBUF.BH.S.0002.000000T0000Z-240608T0300Z/ Northern Erie-Chautauqua-Southern Erie- 1032 PM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS EVENING... Hazardous swimming conditions have ended. $$ NYZ004-081045- /O.NEW.KBUF.BH.S.0003.240608T0600Z-240609T0000Z/ Wayne- 1032 PM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Wayne county. * WHEN...From 2 AM EDT Saturday through Saturday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ005>007-081045- /O.NEW.KBUF.BH.S.0003.240608T0600Z-240609T0000Z/ Northern Cayuga-Oswego-Jefferson- 1032 PM EDT Fri Jun 7 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Northern Cayuga, Oswego, and Jefferson counties. * WHEN...From 2 AM EDT Saturday through Saturday evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 1:48 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 7, 1:48 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 148 AM EDT Fri Jun 7 2024 .SYNOPSIS... Behind the passage of a secondary cold front, a cooler and less humid airmass will stay in place through early next week. Unfortunately, the cooler conditions will be accompanied by unsettled conditions with fairly frequent showers. Warmer weather will return later next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The second of two cold fronts will push through the area tonight. This front will lead the charge of a cooler and less humid airmass. While the vast majority of the region will experience fair dry weather tonight...deeper moisture circulating around a deep longwave trough over eastern Canada will nose across the far western counties. This will support the chance for some nuisance showers and perhaps an isolated thunderstorm over the far western areas...and with H85 temps forecast to drop to arnd 6c...there could actually be some lake enhancement east of both lakes. Otherwise...it will be a night to open those windows to allow the fresh new airmass indoors. Mins will range from the mid and upper 50s across the lake plains to the lower 50s across the bulk of the Srn Tier and across the Tug Hill. A very unsettled pattern will continue Friday through the weekend as a mid level closed low moves very slowly from near Georgian Bay Friday morning eastward across southern Quebec over the weekend. A multitude of shortwaves will round the base of the closed low and bring periods of enhanced ascent and deeper moisture to our region, producing frequent rain chances. These smaller scale shortwaves become more difficult to place in time and space beyond a few days, with the finer details of the forecast becoming more uncertain beyond Saturday. Friday, the base of the mid level low will move across the eastern Great Lakes, bringing with it a period of deep moisture and ascent. Cool temperatures aloft will support steepening lapse rates with modest diurnal heating. The coverage of showers should still be rather sparse early in the morning, but expect a quick expansion of shower coverage and intensity by late morning into the afternoon as the deeper moisture and forcing arrive and interact with steepening lapse rates. Instability will be weak, but still may support some isolated thunder in the afternoon and evening. Stable lake shadows will keep shower coverage lower east and northeast of Lake Erie and Lake Ontario, but the synoptic forcing may be strong enough to overcome the lake shadows to some extent. Friday night, showers will continue as the trough moves slowly east. Temperatures aloft become cool enough to support lake enhanced showers east of the lakes, especially east of Lake Ontario overnight as 850MB temps fall to around +5C or so. This is a rarity in June, but the cool temperatures aloft combined with well above normal lake temperatures will bring our first lake effect rain showers of the 2024-2025 season. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... Heading into the weekend, a broad upper level closed low centered just north of the Great Lakes will continue to gradually slide east. Also through this time, multiple hard to time mid-level shortwaves will pass through cyclonic westerly flow across the Great Lakes. The 12Z model guidance continues to support the more vigorous wave to push across the eastern Great Lakes Saturday night. With this comes a better chance for organized rainfall and weak diurnally supported isolated thunder. Chances for showers and storms will then continue through Sunday and Sunday night as the upper level pattern shifts east. With regards with temperatures, upper level troughing aloft will support below normal temperatures. Highs Saturday and Sunday will range in the 60s. && .LONG TERM /MONDAY THROUGH THURSDAY/... The same general longwave pattern will remain in place across North America through early next week, with an expansive ridge in the west and a trough in the east. The trough and associated forcing, deeper moisture, and cool air aloft will continue to support showers and cool temperatures through at least Monday. By Tuesday, forecast model guidance continues to show the trough axis making some eastward progress to along or just off the east coast. There may still be a few spotty showers, especially in the afternoon across higher terrain inland from the lakes, but the coverage of showers should be much lower than previous days. Tuesday night and Wednesday height rises will spread across the Ohio Valley and eastern Great Lakes ahead of another trough digging into the upper Great Lakes. This will bring a brief interlude of dry weather, but shower chances may start to increase again as early as Wednesday afternoon and continue through Thursday with the approach of the upstream trough. Temperatures will warm through midweek as the pool of cool air aloft exits. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Mainly VFR flight conditions will continue across western and north central NY late tonight into Friday morning. Valley fog has developed across the western Southern Tier but should stay out of the TAF sites. There is a low chance that fog may develop at KART into Friday morning. Right now, KART is still carrying a 5kt wind but if they go calm then fog could cause vsby concerns into Friday morning. Cool, moist air will rotate around a deep area of low pressure near Georgian Bay into the weekend. A mix of MVFR/VFR conditions are expected Friday as scattered to numerous showers and a few thunderstorms develop through the afternoon. VFR conditions are expected Friday evening. Outlook... Saturday through Monday...VFR/MVFR with mainly daytime showers likely with possible thunderstorms. Tuesday...VFR conditions. && .MARINE... SW to WSW winds will freshen on both Lake Erie and Lake Ontario through Friday in the wake of the cold frontal passage with choppy waters developing. Conditions may possibly near Small Craft Advisory criteria for a couple of brief periods, especially across Lake Erie. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH/TMA NEAR TERM...Hitchcock/RSH/TMA SHORT TERM...EAJ LONG TERM...EAJ/Hitchcock AVIATION...HSK/RSH/TMA MARINE...Apffel/HSK/JM/TMA
Hazardous weather outlook, Jun 6, 4:25 PM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 425 PM EDT Thu Jun 6 2024 NYZ001>008-010>014-019>021-085-072030- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 425 PM EDT Thu Jun 6 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-072030- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 425 PM EDT Thu Jun 6 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:44 AM EDT | Small Craft Advisory | BUF | 46 hr | |
| Jun 7, 1:59 PM EDT | Special Weather Statement | BUF | Monroe, Orleans | 61 min |
| Jun 7, 2:00 PM EDT | Special Weather Statement | BUF | Niagara | 60 min |
| Jun 7, 2:12 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 35 min |
| Jun 7, 2:19 PM EDT | Special Marine Warning | BUF | 86 min |
Nearby
Beach Hazards Statements in New York, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.